Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 145, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 31, 2012, 1:58 AM CDT for 5 counties in Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2012, 1:58 AM CDT (06:58 UTC)
- Expired
- May 31, 2012, 3:00 AM CDT
- In force
- 62 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Bowie County, TX, Cass County, TX, Morris County, TX, Red River County, TX, Titus County, TX
The radar
The Shreveport radar (KSHV), 132 km from the middle of the area, began a volume at 07:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 7.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -288 J/kg
- Mixed-layer LCL
- 2231 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
842
WUUS54 KSHV 310658
SVRSHV
TXC037-067-343-387-449-310800-
/O.NEW.KSHV.SV.W.0145.120531T0658Z-120531T0800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
158 AM CDT THU MAY 31 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BOWIE COUNTY IN NORTHEAST TEXAS...
NORTHWESTERN CASS COUNTY IN NORTHEAST TEXAS...
NORTHERN MORRIS COUNTY IN NORTHEAST TEXAS...
SOUTHEASTERN RED RIVER COUNTY IN NORTHEAST TEXAS...
TITUS COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF MOUNT PLEASANT...
* UNTIL 300 AM CDT
* AT 158 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MOUNT PLEASANT...AND MOVING NORTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COOKVILLE...WILKERSON...OMAHA...NAPLES...US 259 AND I 30
INTERSECTION AND DALBY SPRINGS...
LAT...LON 3311 9512 3324 9512 3355 9478 3321 9449
3307 9493 3308 9498 3307 9504 3306 9505
3303 9510 3307 9513
TIME...MOT...LOC 0658Z 238DEG 26KT 3315 9504
$$
131 follow-up statement
344 WWUS54 KSHV 310728 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 228 AM CDT THU MAY 31 2012 TXC037-067-343-387-449-310800- /O.CON.KSHV.SV.W.0145.000000T0000Z-120531T0800Z/ MORRIS TX-RED RIVER TX-TITUS TX-CASS TX-BOWIE TX- 228 AM CDT THU MAY 31 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR BOWIE...CASS...TITUS...RED RIVER AND MORRIS COUNTIES... AT 228 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR US 259 AND I 30 INTERSECTION...OR 12 MILES NORTHEAST OF MOUNT PLEASANT...MOVING NORTHEAST AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NAPLES...DALBY SPRINGS AND LYDIA LAT...LON 3326 9503 3355 9478 3321 9450 3309 9490 TIME...MOT...LOC 0728Z 238DEG 26KT 3327 9479 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 9:35 PM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, May 30, 9:35 PM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 935 PM CDT WED MAY 30 2012 .DISCUSSION... VERY DIFFICULT FCST UPDATE THIS EVENING WITH SEVERAL SYNOPTIC AND MESOSCALE PARAMETERS TO CONSIDER...ALL OF WHICH MAY RESULT IN A VERY BUSY LATE OVERNIGHT AND THURSDAY ACROSS THE FOUR STATE REGION. REGIONAL SATELLITE AND MOSAIC RADAR ANALYSIS SHOWS CONVECTION ACROSS S CENTRAL OK AND N CENTRAL TX WHICH ORIGINATED ALONG A WEST TEXAS DRYLINE WHICH HAS NOW BEGUN TO RETREAT BACK TO THE WEST. THIS CONVECTION CONTINUES TO PROPAGATE ALMOST DUE EASTWARD WITH PLENTY OF UNSTABLE AIR AHEAD OF IT WITH 02Z SBCAPE VALUES AOA 3000 J/KG FROM THE RED RIVER SOUTHWARD TO NEAR THE I-20 CORRIDOR OF N CENTRAL/NE TX. COMBINE THIS WITH INCREASING LOW LEVEL INFLOW FEEDING THE STORMS WITH FWD 88D VAD WINDS ALREADY SHOWING NEAR 30KTS IN THE 2-4KFT LAYER. ALL THIS TO SAY THAT THIS CONVECTION SHOULD CONTINUE TO SUSTAIN ITSELF AS IT MOVES SLIGHTLY SOUTH OF DUE EAST...AFFECTING OUR NW MOST ZONES NEAR OR SHORTLY AFTER MIDNIGHT. THE NEXT AREA OF CONCERN AND PERHAPS THE MOST PROMINENT CONCERN WELL AFTER MIDNIGHT AND THROUGH MUCH OF THE DAY ON THURSDAY IS THE CONVECTION OR DEVELOPING MCS ACROSS ALL OF SOUTHERN AND EASTERN KS. THIS CONVECTION AIDED BY STRONG SHORTWAVE CAUGHT UP IN NORTHWEST FLOW ALOFT ACROSS THE SOUTHERN PLAINS AND A NEARLY STATIONARY FRONTAL BOUNDARY EXTENDING WEST TO EAST ACROSS S KS AND S MO ATTM. WHILE THE SHORTWAVE IS PROGS TO PIVOT FROM S KS THIS EVENING INTO CENTRAL AND N AR BY 6 AM THU...THIS CONVECTION HAS ALREADY DEVELOPED A COLD POOL AND IS BEGINNING TO ACCELERATE SOUTH. THESE SYSTEMS TYPICALLY FOLLOW THE CORRIDOR OF BEST INSTABILITY ASSUMING THAT THERE IS ENOUGH LOW LEVEL FLOW TO SUSTAIN THEM. THAT CORRIDOR JUST SO HAPPENS TO FOLLOW THE OUTLINE OF THE UPDATED MODERATE RISK FOR SEVERE CONVECTION PER SPC DAYONE OUTLOOK WHICH IS THROUGH THE ENTIRE EASTERN HALF OF OKLAHOMA INTO EXTREME W AR. SOUTHEASTWARD EXTRAPOLATION HAS THE S KS CONVECTION MOVING INTO MCCURTAIN COUNTY OKLAHOMA BETWEEN 3 AND 5 AM BUT THE S OK/N TX CONVECTION WILL LIKELY PARALLEL THE RIVER AND BE IN OUR NW ZONES WELL AHEAD OF THE KS CONVECTION. FOR THIS FORECAST...HAVE REMOVED SLIGHT CHANCE POPS ACROSS OUR S ZONES AND TAPERED POPS TO LIKELY CATEGORY ACROSS OUR EXTREME NW ZONES MENTIONING THE POSSIBILITY OF DAMAGING WIND GUSTS ACROSS OUR NW ZONES AS WELL. IF THIS SCENARIO PLAYS OUT...PER THE CMC/ECMWF... COLD POOL OUTFLOW BOUNDARY AND CONVECTION IN ASSOCIATION WITH SOUTHEASTWARD MOVING MCS WILL ENCOMPASS MUCH OF THE REGION ON THURSDAY AND FOR THIS REASON...HAVE RAISED POPS TO LIKELY CATEGORY FOR ALL BUT THE SOUTHERN THIRD ON THURSDAY. OVERNIGHT LOW TEMPS WERE IN THE BALLPARK TONIGHT ASSUMING CONVECTION MOVES INTO AT LEAST OUR NW ZONES BEFORE 6 AM WHICH IS A PRETTY GOOD BET ATTM. ALSO ADJUSTED SKY GRIDS/DEWPOINT AND WIND GRIDS ASSUMING WE ARE LOOKING AT A WEST TO EAST ORIENTED COLD POOL MOVING THROUGH THE REGION THURSDAY MORNING. PRELIMS TO FOLLOW...13. && .AVIATION... COMPLICATED FCST FOR THE 06Z TAF PERIOD. THE BIGGEST CONCERN OVER THE NEXT 24 HOURS WILL BE CONVECTION AND THE ASSOCIATED FLIGHT HAZARDS. TSTMS NORTH OF THE DFW METROPLEX AT 31/02Z MAY BE AFFECTING SE OK/EXTREME NE TX AT THE START OF THE 06Z TAF PERIOD. THESE STORMS HAVE A MORE EASTERLY MOVEMENT AND IF THEY HOLD TOGETHER MAY AFFECT KTXK/KSHV/KTYR/KGGG EARLY THURSDAY MORNING. TSTMS DEVELOPING AHEAD OF A COLD FRONT IN SRN KS ARE EXPECTED TO FORM A LINEAR COMPLEX AND MOVE SE ALONG WITH THE COLD FRONT TOWARDS THE FOUR STATE REGION. THIS COMPLEX IS EXPECTED TO REACH THE I-30 CORRIDOR...INCLUDING KTXK...NEAR OR SHORTLY BEFORE SUNRISE AND THE I-20 TERMINALS A FEW HOURS LATER. THE LINE OF TSTMS IS EXPECTED TO BE AHEAD OF THE FRONT AND THE FRONT WILL BE SLOW TO MOVE THROUGH THE AREA. THUS...THE POSSIBILITY FOR CONVECTIVE REDEVELOPMENT WILL KEEP TSTM CHANCES AT THE TERMINALS FOR MUCH OF THE DAY THURSDAY. TSTMS SHOULD GRADUALLY BEGIN TO TAPER OFF FROM NW TO SE LATE IN THE 06Z TAF PERIOD AS THE FRONT MOVES ACROSS THE AREA AND A DRY SFC HIGH PRESSURE BUILDS INTO THE SRN PLAINS. DETERIORATING CONDITIONS...INCLUDING IFR OR LOWER CIGS/VSBYS...HEAVY RAINFALL...WINDS WITH HIGH GUSTS...SHOULD BE EXPECTED IN THE VICINITY OF ANY CONVECTION. /09/ && .PRELIMINARY POINT TEMPS/POPS... SHV 72 86 63 82 63 / 20 60 30 10 0 MLU 71 87 65 81 60 / 20 60 40 10 0 DEQ 66 84 59 78 54 / 60 60 20 10 0 TXK 69 86 60 79 61 / 50 60 20 10 0 ELD 69 86 60 79 57 / 20 60 30 10 0 TYR 72 86 60 81 64 / 40 60 20 10 0 GGG 72 86 61 82 62 / 40 60 20 10 0 LFK 72 88 65 84 66 / 10 50 30 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13/09
Hazardous weather outlook, May 30, 10:21 PM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1021 PM CDT WED MAY 30 2012 ARZ050-051-059>061-070>072-OKZ077-TXZ096-097-108>112-124>126- 136>138-311200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS- CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON- 1021 PM CDT WED MAY 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TONIGHT... SHOWERS AND THUNDERSTORMS WILL BE INCREASING ACROSS THE NORTHERN HALF OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND EXTREME SOUTHWEST ARKANSAS AFTER MIDNIGHT TONIGHT. THESE STORMS COULD LIKELY CONTAIN STRONG AND DAMAGING WIND GUSTS AS THEY MOVE SOUTH AND EAST INTO THE REGION AFTER MIDNIGHT THROUGH THE PREDAWN HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY... STRONG THUNDERSTORMS ARE LIKELY TO BE ONGOING ACROSS THE REGION THURSDAY MORNING AND COULD CONTINUE THROUGH AT LEAST THE FIRST HALF OF THE DAY THURSDAY. THESE THUNDERSTORMS WILL HAVE THE CAPABILITY TO PRODUCE STRONG AND DAMAGING WIND GUSTS ALONG WITH LARGE HAIL. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS MAY BECOME NECESSARY LATE TONIGHT AND THROUGH AT LEAST THE FIRST HALF OF THURSDAY. ARZ073-LAZ001>006-010>014-017>022-TXZ149>153-165>167-311200- UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY- ANGELINA-SAN AUGUSTINE-SABINE TX- 1021 PM CDT WED MAY 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS ANTICIPATED OVERNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY... STRONG THUNDERSTORMS ARE LIKELY TO BE ONGOING JUST NORTH AND WEST OF THE REGION THURSDAY MORNING. THESE STORMS WILL LIKELY PROPAGATE INTO THE REGION DURING THE DAY THURSDAY AND COULD PRODUCE STRONG AND DAMAGING WIND GUSTS ALONG WITH LARGE HAIL. .SPOTTER INFORMATION STATEMENT... HE ACTIVATION OF STORM SPOTTERS MAY BECOME NECESSARY ON THURSDAY WITH THE POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS ACROSS THE REGION. 13
In the hours before
Special weather statement, May 31, 12:53 AM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1253 AM CDT THU MAY 31 2012
TXZ096-310645-
RED RIVER-
1253 AM CDT THU MAY 31 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 145 AM CDT...FOR THE FOLLOWING
COUNTY...
IN NORTHEAST TEXAS...
RED RIVER...
INCLUDING THE FOLLOWING LOCATIONS...
BOGATA...BOXELDER AND CLARKSVILLE...
AT 1253 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR DEPORT...OR 9 MILES NORTHWEST OF
HAGANSPORT...MOVING EAST NORTHEAST AT 30 MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
13Special weather statement, May 31, 1:23 AM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
123 AM CDT THU MAY 31 2012
OKZ077-TXZ096-097-108-109-111-310730-
BOWIE-FRANKLIN-MCCURTAIN-MORRIS-RED RIVER-TITUS-
123 AM CDT THU MAY 31 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 230 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
IN NORTHEAST TEXAS...
FRANKLIN...MORRIS...RED RIVER...TITUS AND BOWIE...
INCLUDING THE FOLLOWING LOCATIONS...
BROKEN BOW...IDABEL...BOXELDER...CLARKSVILLE...DALBY SPRINGS...
DE KALB...US 259 AND I 30 INTERSECTION AND WILKERSON...
AT 123 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
EAST OF MANCHESTER TO 6 MILES NORTHEAST OF MOUNT VERNON...OR ALONG A
LINE EXTENDING FROM 17 MILES NORTH OF CLARKSVILLE TO 8 MILES
SOUTHEAST OF HAGANSPORT...MOVING NORTHEAST AT 25 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE
STORMS.
13Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.